Lowdown558

Joined at November 2021

15th Nov 21
Microgynon 30 pill - Combined Pill

I started taking Microgynon when I was going through a difficult time in my life which meant it took longer than it usually would for me to realise the catastrophic effect it had on my mental health. I went from someone who is naturally very calm, resilient, and happy go lucky, to extremely angry and sad. I felt like I was constantly under an oppressive grey cloud. I was also constantly hungry, distractingly so, and gained a stone in weight within about two months. I had less periods because the pill enabled me to skip, however I had undiagnosed adenomyosis, so when I would have a period it was extremely painful.

 
Lowdown730
7th Dec 21

Hi, I'm a science journalist and I'm writing an article about the mental health side effects of hormonal birth control. I would love to interview you about your experiences if you're interested in sharing! You can email me at saima_sidik@alum.mit.edu, and you can find some of my previous writing at saimamay.com.

 
Ask reviewer a question

Time used

18 months - 3 years

Stopped using

2

Impact whilst using

Mood

Very negative

Skin

No change

Sex drive

Increased

Weight

Gained weight

Bleeds

No change

Other side effects whilst using
 Enlarged breasts
Experience coming off Microgynon 30 pill

My doctor put me on Femodette (which I also didn't get on with, but it was much better) and within a week I felt a huge lift in my mood and felt more like myself. My appetite also went back to normal

Impact after using

Mood

Very positive

Skin

No change

Sex drive

Don't know

Weight

Lost weight

Cycle return to normal

I don't know / can't tell

Other side effects after using

No side effects provided

Helpful?